Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    0
    ReputationRep:
    A few years back I was on the combined pill (tried two different ones and made me gain weight and breast cancer is in my family so came off it) and recently went on the mini pill (feanolla). It had serious side effects ridiculous mood swings, really long unpredictable periods and spotting in between, I was on it for 6 months and decided a week ago to stop taking it but I went to the doctors today and he was incredibly unhelpful and didn't offer any advice other than saying the same hormones are in the injection and implant.
    Really only leaving the coil and after horror stories I'm really unsure what to do and need opinions/help if anybody has found a solution to having an awkward body!
    • #1
    #1

    Hello,

    This one is contraversial, but I got the implant (just progesterone) in February and it was my best decision ever. I bled for the first 20 days but haven't had a bleed since, you don't even notice it and it saves getting a repeat prescription/getting an injection every few months/being freaked out by something sitting in your cervix (as I would!!)

    I have heard others complain about it but I really haven't had any problems.
    Offline

    9
    ReputationRep:
    I definitely think you should reconsider the coil; yes a few people don't react to it well but far more people react to it well. Talk about it with your GP. You can have it taken out at any time if you don't like it. Of course it has potential side effects, but so do all the hormonal contraception methods. .

    If you don't want the hassle, I would suggest using condom + spermicide or contraceptive sponge?
    Offline

    12
    ReputationRep:
    (Original post by April17)
    A few years back I was on the combined pill (tried two different ones and made me gain weight and breast cancer is in my family so came off it) and recently went on the mini pill (feanolla). It had serious side effects ridiculous mood swings, really long unpredictable periods and spotting in between, I was on it for 6 months and decided a week ago to stop taking it but I went to the doctors today and he was incredibly unhelpful and didn't offer any advice other than saying the same hormones are in the injection and implant.
    Really only leaving the coil and after horror stories I'm really unsure what to do and need opinions/help if anybody has found a solution to having an awkward body!
    How unhelpful of the Doctor! I think you should try going to another doctor, because in fact there are many types of the progesterone only pill, and it really is a trial and error type of thing. So whilst the one you're using now might not be good, another one might help! And besides, yes they contain the same hormone but whilst some women have q very bad reaction to the implant, it works for others. I'd suggest maybe going to your local sexual health clinic as I'm sure an appointment there will be quicker than with a doctor, and just ask their advice. I'm about to start the same pill as you, which was chosen for me specifically based on the ingredients and my medical history! So there are other pill options, I'd suggest just going to a different doctor
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: June 26, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Has a teacher ever helped you cheat?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Write a reply...
    Reply
    Hide
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.